Peripheral neuropathy with hypervitaminosis B6 caused by self-medication.

CONCLUSION: Hypervitaminosis B6 remains a possible cause of peripheral neuropathy and it may be caused by self-administration of over-the-counter vitamin-containing drugs. PMID: 31796339 [PubMed - as supplied by publisher]
Source: Revue de Medecine Interne - Category: Internal Medicine Tags: Rev Med Interne Source Type: research

Related Links:

We report a 14 years-old young man with walked unstably, bilateral strephenopodia, severe alopecia and paroxysmal bilateral upper limbs tremor without obvious muscle atrophy. Diagnostic whole-exome sequencing revealed a hemizygote missense mutation c.278 T > A in exon 2 of the GJB1 gene, with lysine at position 93 of the mature protein (p.M93K). This is the first CMT case with alopecia areata reported in the world.
Source: Journal of Clinical Neuroscience - Category: Neuroscience Source Type: research
What role does laboratory testing play in the evaluation of peripheral neuropathy?Seminars in Neurology
Source: Medscape Today Headlines - Category: Consumer Health News Tags: Neurology & Neurosurgery Journal Article Source Type: news
Authors: Vučićević Boras V, Vidović Juras D, Aurer I, Bašić-Kinda S, Mikulić M Abstract A 40-year-old female patient was admitted to the Department of Oral Medicine due to oral ulcerations. Oral ulcerations were present on vestibular mucosa above teeth 21, 22, 25 and 26 and were 1 cm in diameter, and also around teeth 45 and 46. The patient had prolonged neutropenia due to therapy-related myelodysplastic syndrome that progressed to therapy-related acute myeloid leukemia. Initially, the patient was successfully treated with polychemotherapy for non-Hodgkin lymphoma. Unfortunately, many toxic complicatio...
Source: Acta Clinica Croatica - Category: General Medicine Tags: Acta Clin Croat Source Type: research
In this study, using a combination of drug pharmacodynamic analysis in human study participants, disease modeling in rodents, and cell-based assays, we examined whether S1P signaling may represent a potential target in the treatment of chemotherapy-induced neuropathy. To this end, we first investigated the effects of platinum-based drugs on plasma S1P levels in human cancer patients. Our analysis revealed that oxaliplatin treatment specifically increases one S1P species, d16:1 S1P, in these patients. Although d16:1 S1P is an S1P2 agonist, it has lower potency than the most abundant S1P species (d18:1 S1P). Therefore, as d1...
Source: Journal of Biological Chemistry - Category: Chemistry Authors: Tags: Editors ' Picks Source Type: research
Condition:   Chemotherapy-induced Peripheral Neuropathy Intervention:   Sponsors:   Carsten Dahl Mørch;   Aalborg University Hospital Not yet recruiting
Source: ClinicalTrials.gov - Category: Research Source Type: clinical trials
Publication date: Available online 21 January 2020Source: Chemico-Biological InteractionsAuthor(s): Brian C. Geohagen, Daniel A. Weiser, David M. Loeb, Lars U. Nordstroem, Richard M. LoPachinAbstractCisplatin (CisPt) and other platinum (Pt)-based antineoplastic drugs (e.g., carboplatin, oxaliplatin) are highly effective and widely used in the treatment of solid tumors in both pediatric and adult patients. Although considered to be life-saving as a cancer treatment, Pt-based drugs frequently result in dose-limiting toxicities such as chemotherapy-induced peripheral neuropathies (CIPN). Specifically, irreversible damage to o...
Source: Chemico Biological Interactions - Category: Biochemistry Source Type: research
ConclusionThe difference observed between subjects having diabetes with and without peripheral neuropathy on the scores of ICF-CS domains suggest that, people with DPN faces more problems in health and function. These people should be targeted with more intensive care for improving the health standards.
Source: Journal of Diabetes and Metabolic Disorders - Category: Endocrinology Source Type: research
We report a consanguineous family with a homozygous and heterozygous membrane metallo-endopeptidase (MME) mutation (c.467delC) and two clinical conditions: fetomaternal alloimmune membranous glomerulopathy (FMG) and hereditary motor and sensory axonal neuropathy. The penetrance of both phenotypes was variable. Some individuals experienced unusually fast neurological degradation. Pain and vasomotor signs were frequent complaints, possibly due to a loss of the neutral endopeptidase (NEP, the MME gene product) function and its subsequent inability to degrade substance P and vasomotor peptides. Electrophysiological and nerve b...
Source: Acta Neurologica Belgica - Category: Neurology Source Type: research
CONCLUSIONS: Upper extremity neuropathy following THA is a rare complication that presents with variations of sensory and motor deficits. A thorough attention to proper positioning of the upper extremity is necessary to mitigate this risk. PMID: 31971022 [PubMed - as supplied by publisher]
Source: Hip International - Category: Orthopaedics Authors: Tags: Hip Int Source Type: research
Contributors : Gretchen A Meyer ; Kathryn L Bohnert ; Paul Gontarz ; Bo ZhangSeries Type : Expression profiling by high throughput sequencingOrganism : Homo sapiensDPN muscle exhibits features of degeneration with attempted regeneration. In the most severely pathological muscle samples, regeneration appears to be stymied and our data suggest that this may be partly due to intrinsic dysfunction of the satellite cell pool in addition to extrinsic structural pathology (e.g. nerve damage).
Source: GEO: Gene Expression Omnibus - Category: Genetics & Stem Cells Tags: Expression profiling by high throughput sequencing Homo sapiens Source Type: research
More News: Brain | Internal Medicine | Neurology | Peripheral Neuropathy | Toxicology | Vitamin B6 | Vitamins | Women